Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 147, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 29, 2005, 4:44 PM CDT for Republic County, Washington County, Kansas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2005, 4:44 PM CDT (21:44 UTC)
- Expired
- Jun 29, 2005, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Republic County, KS, Washington County, KS
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:53 PM CDT | TSTM WND DMG | Belleville, KS | BELLEVILLE CITY POLICE OFFICER REPORTED LARGE TREE LIMBS DOWN IN A FEW PLACES THROUGHOUT THE CITY. |
| Jun 29, 4:55 PM CDT | TSTM WND DMG | Belleville, KS | KANSAS STATE HIGHWAY PATROL REPORTED THUNDERSTORM WINDS KNOCKED OVER LARGE COMMERCIAL DUMPSTER NEAR BELLEVILLE PORT OF ENTRY. |
| Jun 29, 5:05 PM CDT | TSTM WND DMG | Munden, KS | REPUBLIC COUNTY DISPATCH REPORTED A COUPLE OF FARM BUILDINGS DOWNED DUE TO STRONG WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 292144
SVRTOP
KSC157-201-292230-
/O.NEW.KTOP.SV.W.0147.050629T2144Z-050629T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
444 PM CDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS
NORTHWESTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS
* UNTIL 530 PM CDT
* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BELLEVILLE...OR ABOUT 18 MILES NORTH OF CONCORDIA...MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MUNDEN...
NARKA...
MAHASKA...
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3989 9772 3978 9761 4000 9716 4000 9736
4000 9753
$$4 follow-up statements
000
WWUS53 KTOP 292201
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
459 PM CDT WED JUN 29 2005
KSC157-201-292230-
/O.CON.KTOP.SV.W.0147.000000T0000Z-050629T2230Z/
REPUBLIC-WASHINGTON-
459 PM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
NORTHWESTERN WASHINGTON AND NORTHEASTERN REPUBLIC COUNTIES...
AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MUNDEN...OR ABOUT 23 MILES NORTH OF CONCORDIA...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
NARKA AND MAHASKA.
AT 455 PM...THE KANSAS HIGHWAY PATROL REPORTED A LARGE COMMERCIAL
DUMPSTER BLOWN OVER ON THE EAST SIDE OF BELLEVILLE.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3989 9772 3978 9761 4000 9716 4000 9736
4000 9753
$$000
WWUS53 KTOP 292221
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
519 PM CDT WED JUN 29 2005
KSC157-201-292230-
/O.CON.KTOP.SV.W.0147.000000T0000Z-050629T2230Z/
REPUBLIC-WASHINGTON-
519 PM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
NORTHWESTERN WASHINGTON AND NORTHEASTERN REPUBLIC COUNTIES...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF HADDAM...OR ABOUT 27 MILES NORTHEAST OF
CONCORDIA...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS NEAR THE COMMUNITIES OF MAHASKA AND HADDAM IN NORTHWEST
WASHINGTON COUNTY.
STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.
THE REPUBLIC COUNTY SHERIFF REPORTED TWO FARM BUILDINGS DOWN NEAR
MUNDEN AT 5 PM CDT.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3999 9748 3979 9735 4000 9713 4000 9736
4000 9738
$$000
WWUS53 KTOP 292227
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
527 PM CDT WED JUN 29 2005
KSC157-292237-
/O.CAN.KTOP.SV.W.0147.000000T0000Z-050629T2230Z/
REPUBLIC-
527 PM CDT WED JUN 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR REPUBLIC COUNTY HAS BEEN
CANCELLED...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 4000 9733 3983 9728 3999 9713 4000 9732
4000 9732
$$
KSC201-292230-
/O.CON.KTOP.SV.W.0147.000000T0000Z-050629T2230Z/
WASHINGTON-
527 PM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
NORTHWESTERN WASHINGTON COUNTY...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED OVER NORTHWESTERN WASHINGTON COUNTY...OR ABOUT 30 MILES
NORTHEAST OF CONCORDIA...MOVING EAST NORTHEAST AT 25 MPH.
STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 4000 9733 3983 9728 3999 9713 4000 9732
4000 9732
$$000
WWUS53 KTOP 292229
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
529 PM CDT WED JUN 29 2005
KSC201-292239-
/O.EXP.KTOP.SV.W.0147.000000T0000Z-050629T2230Z/
WASHINGTON-
529 PM CDT WED JUN 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY
EXPIRES AT 530 PM CDT...
AT 529 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 4000 9733 3983 9728 3999 9713 4000 9732
4000 9732
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:53 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 29, 3:53 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 353 PM CDT WED JUN 29 2005 .DISCUSSION... SHORTWAVE THAT SET OFF MORNING SHOWERS LIFTED TO THE NORTHEAST...BUT IS BEING QUICKLY FOLLOWED BY A STRONGER WAVE. AT 18Z...H500 JET MAX WAS LOCATED FROM SOUTHWEST KANSAS TOWARD EASTERN MINNESOTA. THIS MAX WILL LIFT NORTH BY 00Z WITH THE RIGHT ENTRANCE REGION LOCATED ACROSS WESTERN KANSAS. THESE UPPER FEATURES WERE PRESENT OVER A SURFACE WIND SHIFT LINE FROM SOUTHWEST KANSAS TO EASTERN NEBRASKA THIS AFTERNOON. WIDESPREAD CU DEVELOPMENT WAS OCCURRING ON SATELLITE ALONG THIS FRONTAL BOUNDARY BY MID-AFTERNOON. STORM DEVELOPMENT THIS EVENING SHOULD BE RESTRICTED TO WESTERN PORTIONS OF THE FORECAST AREA...WITH SEVERE WEATHER POSSIBLE. STORM PROGRESSION WITH THE FRONT WILL BE SLOW WITH THE H500 JET ENTRANCE REGION HOLDING ACROSS THE NORTHCENTRAL COUNTIES THIS EVENING. BY MIDNIGHT THE SURFACE BOUNDARY SHOULD REACH FROM AROUND HIAWATHA TO NEAR ABILENE WITH THE CENTER OF BEST POPS AFTER MIDNIGHT FROM AROUND TOPEKA TO COUNCIL GROVE. THE FRONT SHOULD BE MOVING SOUTH OF I-35 AT SUNRISE THURSDAY WITH CHANCE POPS IN THAT AREA WITH SLIGHT CHANCE WORDING NORTH TO AROUND I-70. WILL SHOW SLIGHT CHANCE POPS ALONG AND SOUTH OF I-35 THURSDAY AFTERNOON WITH THE FRONT PUSHING INTO NORTHEAST OKLAHOMA. EXPECTING CLOUDS TO BE DECREASING FROM THE NORTH ON THURSDAY WITH WARMEST HIGHS NEAR THE NEBRASKA BORDER WITH MORE SUNSHINE BY AFTERNOON WITH SECONDARY WAVE ON BACKSIDE OF H500 LOW SWEEPING ACROSS THE REGION. FRONT GRADUALLY SAGS SOUTH THURSDAY NIGHT...WILL KEEP SOME LOW POPS DURING THE EVENING HOURS FOR PORTIONS OF EAST CENTRAL KANSAS...AND END PRECIPITATION CHANCES AFTER MIDNIGHT OVER CWA. LOWS THURSDAY NIGHT LOW TO MID 60S...NORTH TO SOUTH. FRIDAY...NORTHEAST TO EAST FLOW OVER CWA BEHIND FRONT...HIGHS IN THE MID TO UPPER 80S...NORTHEAST TO SOUTHWEST PORTIONS OF CWA. FOR FRIDAY NIGHT...WARM ADVECTION SETTING UP...HAVE LOW POPS FOR FAR WESTERN PORTIONS OF CWA. FOR THE SATURDAY INTO SUNDAY PERIOD...LATEST MODEL TRENDS ARE SHOWING NORTHWEST FLOW TRANSITIONING TO SOUTHWEST FLOW ALOFT. LEE SIDE HIGH PLAINS TROUGHING SETS UP. WENT DRY FOR SATURDAY. HIGHS GENERALLY IN THE LOWER 90S. BY SATURDAY NIGHT...WITH LEE SIDE TROUGH DEEPENING AND HINT OF WARM ADVECTION...HAVE ADDED SOME 20 PERCENT POPS TO CWA AND KEPT SLIGHT CHANCES FOR SUNDAY GENERALLY NORTH OF I70 WITH WARM FRONT LIFTING NORTH. HIGHS LOW TO MID 90S SUNDAY. ECMWF AND LATEST GFS SHOWING SHORTWAVE ENERGY MOVING ACROSS CWA SUNDAY NIGHT INTO MONDAY WITH ANOTHER PIECE OF ENERGY TRAILING BEHIND LEAD FEATURE. WITH BOUNDARY IN PROXIMITY AND PIECES OF SHORTWAVE ENERGY DRIFTING BY AT VARIOUS TIMES...HAVE OPTED TO PLACE SOME LOW POPS ACROSS NORTHERN HALF OF CWA SUNDAY NIGHT...AND ACROSS CWA MONDAY AND MONDAY NIGHT. GIVEN THE HOLIDAY...AND CONCERNS ABOUT FRONTAL POSITION AND SHORTWAVE TIMING...THOUGHT IT BEST TO HAVE SOME MENTION PRECIPITATION CHANCES. SOME POTENTIAL FOR PRECIP ON TUESDAY WITH GFSLR INDICATING SOME CONVECTIVE FEEDBACK PROBLEMS BY 00Z WED AND LARGE QPF FOR SOUTHERN NEBRASKA/NORTHEAST KANSAS. KEEPING TUESDAY AND WEDNESDAY DRY FOR NOW TO GET SOME CONTINUITY WITH LATER RUNS. SAME GFS RUN WOULD HAVE RIDGING INTO THE AREA ON WEDNESDAY. HIGHS GENERALLY FROM AROUND 90 TO LOW TO MID 90S SOUTH FOR TUESDAY AND WEDNESDAY. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. && DR/PF
Hazardous weather outlook, Jun 29, 4:06 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 406 PM CDT WED JUN 29 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-301000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 406 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOMING SCATTERED OVER PORTIONS OF NORTH CENTRAL KANSAS AND GRADUALLY SPREAD SOUTHEAST...ACROSS NORTHEAST INTO PORTIONS OF EAST CENTRAL KANSAS DURING THE EVENING HOURS. AREAS GENERALLY SOUTHEAST OF INTERSTATE 35 WILL HAVE A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE. LARGE HAIL AND DAMAGING WINDS...GREATER THAN 60 MPH WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL LINGER ACROSS PARTS OF NORTHEAST AND EAST CENTRAL KANSAS ON THURSDAY...MAINLY FOR AREAS ALONG AND SOUTH OF INTERSTATE 70. THUNDERSTORM CHANCES WILL CONTINUE FOR AREAS MAINLY ALONG AND SOUTHEAST OF INTERSTATE 35 THURSDAY EVENING. THERE IS A POTENTIAL AGAIN FOR SEVERE THUNDERSTORMS...DURING THE AFTERNOON AND EVENING HOURS FOR THESE AREAS. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT OVER NORTH CENTRAL AND PARTS OF EAST CENTRAL KANSAS. THUNDERSTORM CHANCES WILL RETURN TO MUCH OF THE AREA SATURDAY NIGHT INTO SUNDAY SUNDAY NIGHT...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE AREA INDEPENDENCE DAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:22 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.